Alert archive / Nebraska / Fire Weather Watches in 2021

Fire Weather Watch 4, NWS North Platte, NE

April 24, 20215 counties in Nebraska

NWS North Platte, NE issued this fire weather watch at Apr 24, 2021, 2:23 PM MDT for 5 counties in Nebraska. It took effect at Apr 26, 2021, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 24, 2021, 2:23 PM MDT (20:23 UTC)
In effect from
Apr 26, 2021, 11:00 AM MDT
Expired
Apr 25, 2021, 1:39 AM MDT
In force
Issued by
NWS North Platte, NE

Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WWUS83 KLBF 242023
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
323 PM CDT Sat Apr 24 2021

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MONDAY IN PARTS OF
SOUTHWESTERN NEBRASKA...

Very warm temperatures in the mid 80s will result in low humidity
as low as 10 percent Monday afternoon across portions of 
southwest Nebraska. This low humidity will combine with southwest 
winds gusting to as high as 30 mph. 

NEZ210-219-251030-
/O.NEW.KLBF.FW.A.0004.210426T1700Z-210427T0200Z/
Frenchman Basin-Loess Plains-
323 PM CDT Sat Apr 24 2021 /223 PM MDT Sat Apr 24 2021/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
FRENCHMAN BASIN AND LOESS PLAINS...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Southwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
1 follow-up statement
212 
WWUS83 KLBF 250739
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
239 AM CDT Sun Apr 25 2021

...CRITICAL FIRE WEATHER CONDITIONS MONDAY...

Temperatures in the 70s and 80s and very dry air will result in 
low humidity Monday afternoon. The low humidity and west and 
southwest winds gusting to 30 mph will lead to critical fire 
weather conditions across parts of western and north central
Nebraska.

NEZ210-219-252145-
/O.UPG.KLBF.FW.A.0004.210426T1700Z-210427T0200Z/
/O.NEW.KLBF.FW.W.0008.210426T1700Z-210427T0200Z/
Frenchman Basin-Loess Plains-
239 AM CDT Sun Apr 25 2021 /139 AM MDT Sun Apr 25 2021/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE 
FRENCHMAN BASIN AND LOESS PLAINS...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday.
The Fire Weather Watch is no longer in effect.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires which do develop have a high probability 
  to spread rapidly and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-209-252145-
/O.NEW.KLBF.FW.A.0005.210426T1700Z-210427T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
239 AM CDT Sun Apr 25 2021 /139 AM MDT Sun Apr 25 2021/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NIOBRARA
VALLEY...EASTERN PANHANDLE...LOUP RIVERS BASIN AND THE SANDHILLS...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 
  Loup Rivers Basin.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires which do develop may spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Apr 24, 11:56 AM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 24, 11:56 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1256 PM CDT Sat Apr 24 2021

.UPDATE...
Issued at 733 AM CDT Sat Apr 24 2021

The snow shower activity across north central Nebraska is a bit
more prolific than previously forecast. A forecast update is in
place for this activity which should exit ncntl Nebraska by 10
am.

&&

.SHORT TERM...(Today through Sunday)
Issued at 330 AM CDT Sat Apr 24 2021

Scattered snow showers are underway early this morning; moving
rapidly east along highway 20 across northern Nebraska. This snow
should remain fairly light and exit ncntl Nebraska before 15z this
morning.

An area of stratus is beginning to blossom across wrn Nebraska
associated with shallow easterly cold air advection and warm moist
southerly winds aloft. The SREF suggests this stratus will build
throughout wrn and ncntl Nebraska this morning and mix out between
18z and 21z this afternoon. The temperature forecast today leans on
the cooler NAMnest plus bias correction for highs mostly in the 50s.

Warm moist air will continue to invade the region tonight and the
model consensus suggests a warm front in conjunction with a weak
upper air disturbance will be sufficient to set off a round of
showers late tonight, mainly along and north of highway 20. This
rain activity should exit ncntl Nebraska by 12z Sunday.

The temperature forecast Sunday leans on the model consensus plus
bias correction plus a couple of degrees for highs in the 70s to
lower 80s. Temperatures aloft at h700mb should warm to around 5C and
winds aloft are SW-W supporting deep mixing to that level as
indicated in the NAM soundings which show mixing to around 700mb.

.LONG TERM...(Sunday night through Friday)
Issued at 330 AM CDT Sat Apr 24 2021

H700mb temperatures warm a few degrees Monday to between 7C and
10C and mixing heights approach 550mb in the NAM soundings. The
temperature forecast leans toward the warmer guidance for highs in
the 70s to mid 80s. The models are in very good agreement placing
a broad area of sfc low pressure directly over wrn and ncntl
Nebraska. The 70s in place across nwrn Nebraska represent the
potential passage of a cold front and perhaps denser upper level
cloudiness.

A fairly strong cold front will sweep through the region Monday
night and the latest model consensus suggests the upper level low
just off the nrn California coast this morning will split sending
energy into the nrn Plains and then into the srn Plains where a
heavy rainfall event is predicted Wednesday. Rain chances Tuesday
are in the 30 to 50 percent favoring swrn Nebraska and the ECM
suggests a thunderstorm chance Tuesday evening. If the model is
correct, these storms would probably form off the Colorado Front and
Laramie Ranges and then move east southeast brushing southwest
Nebraska. WPC has placed a "wet spot" of 1 inch of rainfall from
KOGA south to KIML.

Once this upper level support drops south toward the Srn Plains
Wednesday morning, rain chances across wrn and ncntl Nebraska
vanish. The upper low will stall across the South Wednesday through
Friday and a Pacific upper level ridge will build into the Southwest
U.S. setting up dry northwest flow aloft across wrn and ncntl
Nebraska.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1243 PM CDT Sat Apr 24 2021

VFR conditions will prevail over the next 24 hours. Skies have
cleared out across portions of southwest Nebraska including KLBF
terminal and should remain mostly clear through the afternoon and
evening. The northern Sandhills remain cloudy with mid level
cloud deck that has been situated over the area all morning. Cigs
should eventually lift this afternoon and become more scattered
through the remainder of the day into the evening hours. Low level
wind shear will be possible after midnight with 40 kt winds
through early Sunday morning. Surface winds will be mostly out of
the south around 10 to 15kts through Sunday morning, with winds
shifting more southwesterly late Sunday morning.

&&

.FIRE WEATHER...
Issued at 330 AM CDT Sat Apr 24 2021

Elevated fire weather conditions are possible Sunday across most of
western and north central Nebraska. Lowest humidity values will be
in the upper teens in parts of southwest Nebraska and the Sandhills.
The strongest wind gusts will be out of the southwest up to 25 miles
per hour.

On Monday, near critical fire weather conditions are possible mainly
south of Highway 2 due to humidity values between 10 and 15 percent.
High temperatures will be in the 80s across most of southwest and
north central Nebraska. Westerly wind gusts up to 30 miles per hour
are possible west of Highway 83.

Deep vertical mixing to around 550mb Monday should tap into
stronger winds aloft. Winds 700mb and below are only 20kt or
less. The predicted wind gusts of 25 to 30 mph Monday rely on
deep mixing. Precipitable water falls to around 0.25 inches with
sfc dew points in the 20s supporting RH below 15 percent across
much of western and ncntl Nebraska. A Fire Weather Watch may be
issued for Monday later this weekend.

Fire weather concerns will decrease on Tuesday as humidity recovers
and precipitation returns to the area.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...CDC
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Gomez
FIRE WEATHER...CDC/SM
Hazardous weather outlook, Apr 24, 10:43 AM MDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1143 AM CDT Sat Apr 24 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-251645-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1143 AM CDT Sat Apr 24 2021 /1043 AM MDT Sat Apr 24 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Elevated fire weather conditions are possible Sunday across most
of western and north central Nebraska, with humidity between 15
and 25 percent and wind gusts up to 25 miles per hour.

Near critical fire weather conditions are possible Monday mainly
south of Highway 2 due to humidity values between 10 and
15 percent
and wind gusts up to 30 miles per hour.

There is a slight chance of thunderstorms on Tuesday evening in
southwest Nebraska, ending before midnight. The risk for severe
weather remains low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.